Changes in the rate of problem behavior associated with the discontinuation of the antipsychotic medication quetiapine

Maria G. Valdovinos, Nicholas P. Ellringer, Michelle A Curtis

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

Using analogue functional analysis, we monitored changes in the rates of aggression and self-injury in a 50-year-old female diagnosed with severe intellectual disability and mood disorder. Functional analyses were conducted while the individual was treated with quetiapine (Seroquel) and citalopram (Celexa) and after the quetiapine was discontinued. Discontinuation of quetiapine resulted in differential responding patterns for aggression and self-injury. This case study provides support for functional assessment of problem behaviors during medication changes to determine if psychotropic medications are associated with subsequent changes in behavior.

Original languageEnglish (US)
Pages (from-to)64-67
Number of pages4
JournalMental Health Aspects of Developmental Disabilities
Volume10
Issue number2
StatePublished - Apr 1 2007

Keywords

  • Aggression
  • Antidepressant
  • Antipsychotic
  • Behavioral analysis
  • Citalopram
  • Developmental disability
  • Intellectual disability
  • Mental retardation
  • Psychiatric disorder
  • Quetiapine
  • SIB

Fingerprint

Dive into the research topics of 'Changes in the rate of problem behavior associated with the discontinuation of the antipsychotic medication quetiapine'. Together they form a unique fingerprint.

Cite this